Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 251, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 19, 2016, 11:10 PM CDT for Delaware County, Oklahoma; Benton County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2016, 11:10 PM CDT (04:10 UTC)
- Expired
- Oct 19, 2016, 11:34 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, AR, Delaware County, OK
The radar
The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted.
359
WUUS54 KTSA 200410
SVRTSA
ARC007-OKC041-200445-
/O.NEW.KTSA.SV.W.0251.161020T0410Z-161020T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CDT WED OCT 19 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BENTON COUNTY IN NORTHWESTERN ARKANSAS...
EAST CENTRAL DELAWARE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 1145 PM CDT
* AT 1110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
MAYSVILLE...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
JAY... GRAVETTE...
MAYSVILLE... SULPHUR SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9462 3650 9446 3641 9434 3632 9471
3644 9480 3658 9462
TIME...MOT...LOC 0410Z 241DEG 28KT 3640 9469
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
106
WWUS54 KTSA 200421
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CDT WED OCT 19 2016
ARC007-OKC041-200445-
/O.CON.KTSA.SV.W.0251.000000T0000Z-161020T0445Z/
BENTON AR-DELAWARE OK-
1121 PM CDT WED OCT 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN BENTON AND EAST CENTRAL DELAWARE COUNTIES...
AT 1121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYSVILLE...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
GRAVETTE... MAYSVILLE...
SULPHUR SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9462 3650 9446 3645 9439 3639 9460
3648 9474 3658 9462
TIME...MOT...LOC 0421Z 241DEG 28KT 3644 9459
HAIL...1.00IN
WIND...60MPH
$$657
WWUS54 KTSA 200434
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CDT WED OCT 19 2016
ARC007-OKC041-200443-
/O.CAN.KTSA.SV.W.0251.000000T0000Z-161020T0445Z/
BENTON AR-DELAWARE OK-
1134 PM CDT WED OCT 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3650 9462 3650 9446 3645 9439 3639 9460
3648 9474 3658 9462
TIME...MOT...LOC 0431Z 241DEG 28KT 3649 9448
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 9:39 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 19, 9:39 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 939 PM CDT Wed Oct 19 2016 ...UPDATE... .DISCUSSION... Cold front continue to make slow but steady progress southeastward with convection remaining in its vicinity. The stronger and more widespread storms have focused form south central OK into SE OK and this trend is expected to remain in place supported by repeated short term model solutions. Overall severe potential remains low while locally heavy rainfall is certainly possible along and south of Interstate 40 through the early morning hours. Updated forecast will adjust for observed precip trends. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 70 43 70 / 10 10 0 0 FSM 63 72 46 71 / 50 10 0 0 MLC 58 71 43 71 / 80 10 0 0 BVO 49 67 37 69 / 10 10 0 0 FYV 50 65 37 66 / 60 10 0 0 BYV 52 64 41 64 / 70 10 0 0 MKO 55 70 43 69 / 60 10 0 0 MIO 51 67 40 67 / 10 10 0 0 F10 54 70 42 70 / 60 10 0 0 HHW 60 73 47 73 / 70 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07
Hazardous weather outlook, Oct 19, 8:14 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT WED OCT 19 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
814 PM CDT WED OCT 19 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OF A LINE FROM BENTONVILLE ARKANSAS TO
OKFUSKEE OKLAHOMA.
ONSET...ONGOING...DIMINISHING AFTER MIDNIGHT.
HEAVY RAIN.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS.
ONSET...TONIGHT.
DISCUSSION...
NUMEROUS THUNDERSTORMS WILL CONTINUE FROM FAR NORTHWEST
ARKANSAS THROUGH EASTERN OKLAHOMA ALONG A SLOW MOVING COLD
FRONT. THE FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ALONG
WITH THE THUNDERSTORMS. A LIMITED RISK OF SEVERE WEATHER
WILL PERSIST INTO THE EARLY MORNING HOURS...WITH THE
STRONGEST STORMS CAPABLE OF QUARTER SIZE HAIL AND LOCALIZED
STRONG WINDS. THE SEVERE WEATHER POTENTIAL WILL DIMINISH
AFTER MIDNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRIER AND COOLER WEATHER WILL PREVAIL THURSDAY INTO FRIDAY...WITH
A WARMING TREND GOING INTO THE WEEKEND.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Oct 19, 6:50 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT WED OCT 19 2016
ARZ001-200030-
BENTON AR-
650 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
730 PM CDT...
AT 650 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GENTRY...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BENTONVILLE... GENTRY...
CAVE SPRINGS... DECATUR...
HIGHFILL... SPRINGTOWN...
HIWASSE... CENTERTON...
VAUGHN... CHEROKEE CITY...
FAIRMOUNT... HEALING SPRINGS...
ROCKY COMFORT...
LAT...LON 3646 9429 3621 9422 3622 9433 3621 9433
3621 9457 3629 9459 3630 9458 3630 9459
3635 9459
TIME...MOT...LOC 2350Z 256DEG 21KT 3627 9459Special weather statement, Oct 19, 7:07 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT WED OCT 19 2016
ARZ001-010-OKZ069-200100-
WASHINGTON AR-BENTON AR-ADAIR OK-
707 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON AND NORTHEASTERN ADAIR COUNTIES UNTIL 800 PM
CDT...
AT 707 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
WATTS...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SILOAM SPRINGS... WEST SILOAM SPRINGS...
WATTS... CINCINNATI...
SAVOY... BALLARD...
WEDINGTON... LAKE FRANCIS...
LAT...LON 3602 9431 3604 9469 3616 9470 3616 9456
3618 9457 3621 9434
TIME...MOT...LOC 0007Z 257DEG 24KT 3608 9468Special weather statement, Oct 19, 7:21 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT WED OCT 19 2016
ARZ001-200100-
BENTON AR-
721 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
800 PM CDT...
AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAVE
SPRINGS... MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE... ROGERS...
BENTONVILLE... LOWELL...
BETHEL HEIGHTS... CAVE SPRINGS...
HIGHFILL... WAR EAGLE...
HOBBS STATE PARK... CENTERTON...
AVOCA... LARUE...
BLAND... WALNUT HILL...
HEALING SPRINGS... VAUGHN...
MONTE NE... BEAVER LAKE...
LOOKOUT... ROCKY COMFORT...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 75 AND 84...AND
BETWEEN MILE MARKERS 86 AND 87.
LAT...LON 3623 9387 3624 9401 3622 9401 3621 9428
3622 9431 3633 9432 3648 9387 3639 9387
3639 9388 3638 9389 3637 9388 3637 9387
3634 9387 3634 9386
TIME...MOT...LOC 0021Z 257DEG 28KT 3628 9428Special weather statement, Oct 19, 7:23 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT WED OCT 19 2016
OKZ065-200100-
OKFUSKEE OK-
723 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 800
PM CDT...
AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PADEN...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH... BOLEY...
PADEN... CASTLE...
MASON...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 212 AND
223.
LAT...LON 3555 9662 3560 9624 3535 9623 3538 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 0023Z 268DEG 25KT 3546 9661Special weather statement, Oct 19, 9:58 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 958 PM CDT WED OCT 19 2016 OKZ073-200345- PITTSBURG OK- 958 PM CDT WED OCT 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PITTSBURG COUNTY UNTIL 1045 PM CDT... AT 958 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STUART...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... MCALESTER... KREBS... SAVANNA... HAYWOOD... ARPELAR... LAT...LON 3502 9609 3501 9569 3476 9575 3483 9609 TIME...MOT...LOC 0258Z 278DEG 25KT 3493 9606
Special weather statement, Oct 19, 10:43 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT WED OCT 19 2016
OKZ063-069-200415-
ADAIR OK-DELAWARE OK-
1043 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DELAWARE AND
NORTHWESTERN ADAIR COUNTIES UNTIL 1115 PM CDT...
AT 1043 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF TWIN OAKS TO NEAR KANSAS. MOVEMENT
WAS NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SILOAM SPRINGS... JAY...
WEST SILOAM SPRINGS... COLCORD...
KANSAS... WATTS...
OAKS... TWIN OAKS...
LAKE EUCHA STATE PARK... NATURAL FALLS STATE PARK...
LAT...LON 3610 9455 3612 9480 3616 9480 3616 9488
3640 9490 3656 9463
TIME...MOT...LOC 0343Z 244DEG 26KT 3632 9486 3620 9482The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:07 PM CDT | Special Weather Statement | TSA | Adair | 53 min |
| Oct 19, 7:23 PM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Oct 19, 9:58 PM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| Oct 19, 10:43 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Oct 19, 7:21 PM CDT | Special Weather Statement | TSA | Benton | 39 min |
| Oct 19, 11:33 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Oct 19, 11:58 PM CDT | Special Weather Statement | TSA | Benton | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.